Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Oct 26, 2016, 3:45 AM CDT for Faribault County, Freeborn County, Martin County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2016, 3:45 AM CDT (08:45 UTC)
- Expired
- Oct 26, 2016, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
Counties Faribault County, MN, Freeborn County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 136 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WWUS83 KMPX 260845
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 AM CDT WED OCT 26 2016
MNZ082-083-091>093-261145-
MARTIN-WATONWAN-FREEBORN-FARIBAULT-BLUE EARTH-
345 AM CDT WED OCT 26 2016
...RUNOFF FROM OVERNIGHT HEAVY RAIN WILL CAUSE LOCALIZED MINOR
FLOODING...
THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE FOLLOWING
COUNTIES...
MARTIN...WATONWAN...FREEBORN...FARIBAULT...BLUE EARTH...
AT 345 AM CDT...THE HEAVY RAINFALL HAS ENDED...BUT STORM TOTAL
PRECIPITATION OF 3 TO 4 INCHES OVERNIGHT WILL CAUSE LOCALIZED
FLOODING IN LOW LYING AREAS...STREAMS AND CREEKS THROUGH 7 AM.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...FAIRMONT...BLUE EARTH...WELLS...WINNEBAGO...TRUMAN...
TRIMONT...CLARKS GROVE...MINNESOTA LAKE...ALDEN...
GLENVILLE AND EMMONS.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4375 9486 4377 9486 4392 9454 4376 9305
4351 9305 4350 9397
TIME...MOT...LOC 0840Z 180DEG 0KT 4369 9388
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Oct 26, 12:07 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 26, 12:07 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1207 AM CDT WED OCT 26 2016 .SHORT TERM...(This evening through Wednesday) Issued at 315 PM CDT Tue Oct 25 2016 Early afternoon water vapor imagery together with GFS 500mb heights and winds showed a longwave trough over New England, with a subtle low-amplitude shortwave over the western Dakotas. Over the next 24 hours this subtle shortwave will strengthen as the aforementioned longwave trough retards its progression eastward. Ageostrohpic divergence in response to the upper level curvature will lead to rising air which will cause a surface low to track across Iowa. A broad area of H850 Fgen will develop north of the surface low, and this focused area of ascent will lead to 1 to 2 inches of rain across southeast MN and west central WI overnight. At this point is appears the that the heaviest rain will fall east of Redwood Falls, south of Lakeville MN, and north of I-90. HiRes models show convection developing after 00Z, so lifted the chances for thunder a bit north up to the southern Metro. Looking ahead, forecast soundings maintain the boundary layer moisture along with weak omega, so continued with pops Wednesday morning as there will likely be some lingering light rain and drizzle. No sunshine is expected for Wednesday, and high temps will only warm a couple of degrees into the mid 40s. .LONG TERM...(Wednesday night through Tuesday) Issued at 325 PM CDT Tue Oct 25 2016 The longer term concerns remain the development of the western coast trough and ridging ahead of the western CONUS energy with warming over the area early in period...followed by overall timing issues of fronts into the weekend. Models continue to show strong trough over the west coast this week...with embedded short wave energy ejected eastward affecting our region. The next wave moves in on Friday...with decent WAA pattern ahead of the associated surface front. This should provide some lower 70s to the southwest with fropa...and dependent on overall opaqueness of cloud cover. Clouds should be increase as the front arrives...but moisture remains limited with this system...and better forcing north and rather post frontal. We warmed SUPERBLEND guidance a few degrees...closer to MOSGUIDE... with 850mb temps progged in the upper teens. The models diverge into the remainder of the period with the 12z ECMWF a bit more amplified with the next short wave for Saturday. The GFS is currently more progressive with the wave...but both a pointing to a more post frontal rain shower risk with the system. We expanded the coverage area of small pops for about the northern two thirds of the CWA. Another wave approaches the area around Halloween...but this will be dependent on timing of the west coast energy. We will retain the small chance pops for this period for now. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1207 AM CDT WED OCT 26 2016 Conditions will continue deteriorating overnight. IFR conditions are now in place across western MN. Slow improvement expected Wed afternoon. KMSP...MVFR conditions will deteriorate to IFR around 10Z. The heaviest rain and storm potential will likely remain across southern MN. /OUTLOOK FOR KMSP/ Thu...VFR with MVFR Cig possible. Wind VRB 5 kt. Fri...VFR. Wind S 5-15 kt. Sat...VFR with MVFR/-Shra possible. Wind N at 10g25 kt. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, Oct 26, 3:09 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 309 AM CDT WED OCT 26 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 270900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 309 AM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 26, 12:27 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1227 AM CDT WED OCT 26 2016
MNZ082-083-091>093-260830-
MARTIN-WATONWAN-FREEBORN-FARIBAULT-BLUE EARTH-
1227 AM CDT WED OCT 26 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
MARTIN...WATONWAN...FREEBORN...FARIBAULT...BLUE EARTH...
AT 1223 AM CDT...SEVERAL HOURS OF MODERATE TO HEAVY RAINFALL HAS
OCCURRED ACROSS PARTS OF SOUTH CENTRAL MINNESOTA. LOCAL RADAR
INDICATED UP TO THREE INCHES OF HAS FALLEN NEAR TRUMAN...AMBOY AND
WELLS SINCE EARLIER TONIGHT. ANOTHER HALF INCH TO INCH OF RAIN
WILL BE POSSIBLE ACROSS THE AREA LEADING TO LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...FAIRMONT...BLUE EARTH...WELLS...WINNEBAGO...SHERBURN...
TRUMAN...TRIMONT...CLARKS GROVE...MINNESOTA LAKE...
WELCOME AND ELMORE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 21.
INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 173.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 1 AND 28.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4351 9485 4384 9484 4384 9485 4385 9483
4395 9483 4378 9305 4350 9306
TIME...MOT...LOC 0523Z 180DEG 0KT 4374 9404
JLTSpecial weather statement, Oct 26, 3:45 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 AM CDT WED OCT 26 2016
MNZ082-083-091>093-261145-
MARTIN-WATONWAN-FREEBORN-FARIBAULT-BLUE EARTH-
345 AM CDT WED OCT 26 2016
...RUNOFF FROM OVERNIGHT HEAVY RAIN WILL CAUSE LOCALIZED MINOR
FLOODING...
THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE FOLLOWING
COUNTIES...
MARTIN...WATONWAN...FREEBORN...FARIBAULT...BLUE EARTH...
AT 345 AM CDT...THE HEAVY RAINFALL HAS ENDED...BUT STORM TOTAL
PRECIPITATION OF 3 TO 4 INCHES OVERNIGHT WILL CAUSE LOCALIZED
FLOODING IN LOW LYING AREAS...STREAMS AND CREEKS THROUGH 7 AM.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...FAIRMONT...BLUE EARTH...WELLS...WINNEBAGO...TRUMAN...
TRIMONT...CLARKS GROVE...MINNESOTA LAKE...ALDEN...
GLENVILLE AND EMMONS.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4375 9486 4377 9486 4392 9454 4376 9305
4351 9305 4350 9397
TIME...MOT...LOC 0840Z 180DEG 0KT 4369 9388
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:06 PM CDT | Special Weather Statement | MPX | Martin | 24 min |
| Oct 25, 8:05 PM CDT | Special Weather Statement | MPX | Martin | 40 min |
| Oct 26, 12:27 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Martin | 3 hr |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.